1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2018 »
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Lantus And Fat

Discussion in 'Ask A Question' started by alphabeta, Jul 12, 2018.

  1. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    445
    Likes Received:
    182
    Trophy Points:
    103
    [READ MY MOST RECENT POST FIRST]

    Given what I just experienced, could it be that I am injecting in an area that does not contain enough fat for Lantus to "crystallize"?
    Thank you.
     
  2. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    445
    Likes Received:
    182
    Trophy Points:
    103
    • Like Like x 1
  3. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    7,549
    Likes Received:
    7,512
    Trophy Points:
    198
  4. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    445
    Likes Received:
    182
    Trophy Points:
    103
    Good morning! Have a very nice day!
    My best bet is that I injected into an area with relatively low fat. However, I will try my thighs tonight and let you guys know how it goes
     
    • Like Like x 1
  5. Antje77

    Antje77 LADA · Well-Known Member

    Messages:
    1,591
    Likes Received:
    1,272
    Trophy Points:
    198
    It's possible, but the way you describe it in the thread Lantus Drop, doesn't sound like my experience with a Lantus-low. When that happened to me I was dropping very fast within 20 minutes, going unconscious after an hour or maybe two hours, despite drinking a lot of undiluted lemonade and awoke two hours later, still hypo.
    Granted, I didn't start out as high as you did so I had less wiggle room, but it happened so fast I had hardly time to react.
    To me, your experience looks more like you were already dropping but still high before the meal, so an overdone bolus. On the other hand, it might be that in your case just a little of the Lantus didn't chrystallize. I think there is no way to tell for sure.

    Why not switch to another basal? As far as I know Lantus is the only one with this problem.
    Hope you find a solution, good luck!
     
  6. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    445
    Likes Received:
    182
    Trophy Points:
    103
    I am quite certain that I didn't unject into a muscle or a vein. This is the third day going like this. Weird
     
  7. Alison54321

    Alison54321 Type 1 · Well-Known Member

    Messages:
    696
    Likes Received:
    951
    Trophy Points:
    113
    The problem with Lantus dropping low very rapidly, isn't so much injecting into muscle, though I'm sure that doesn't help, but injecting into sites that have been used too many times, and have the wrong sort of fat, which I can neither remember the name of, or spell.

    So you have to be very careful with injection sites, with Lantus.

    Which was the reason I switched to Levemir. T1D is stressful enough without having to worry about that as well.

    A few months ago, I had a similar experience, where I dropped to 1.6 quite rapidly. The next day I split the dose, on the grounds that if it happened again, at least it would be less insulin to deal with. But I've switched to Levemir.

    Tresiba should also be ok, I'm not sure about Toujeo, because that is similar to Lantus, but longer lasting, and could be even worse.

    But Tresiba, or Levemir, should be ok, as alternative basals, if you have that option. Some people on this site are reliant on insurance schemes, that mean they can't do that. But if you're in the UK, and NHS, you can.
     
  8. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    445
    Likes Received:
    182
    Trophy Points:
    103
    To be honest I always inject in my back arms but recently I lost 5 kgs due to an expired bolus and since a while my levels of basal started dropping dramatically! I suspected this being the cause but now it has been confirmed at least to say. Thank you
     
    • Like Like x 1
  9. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    445
    Likes Received:
    182
    Trophy Points:
    103
    UPDATE: Today I tool Lantus in my thigh and everything seems to be fine! Just like before! Turns out probably I have low fat in my arms
     
    • Like Like x 1
  10. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    445
    Likes Received:
    182
    Trophy Points:
    103
    UPDATE 2: Sugar dropped again... Guess I will be on Tresiba for now on
     
    • Hug Hug x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook